... starts by feeling like I need to stretch but no matter how much I stretch it's not enough then I get total body chills that last anywhere from 10-40 minutes or more. Does not happen all the time. Only on occasion. It happened last night, of course right after a neuro appt and it had been so long since it happened I forgot to ask him about it
Hello!! Yes I get this too! I didn't notice if I feel the need to stretch before it happens. But yes I have gotten severe chills that last nearly an hour. Nothing I do helps me warm up even like turning up the heat and standing on the register. It happened to me last night. It kind of scares me because I am over weight and worry that I am having a heart attack or something. My whole body stiffens up when it happens. I haven't mentioned it to my doctor either but was actually relieved when I read that is was a reaction to my rebif. I love my rebif though, I was diagnosed in 2010 and have only had one relapse. And my doctor tells me it can be very difficult to change medications due to withdrawals and then getting use to the new medication. So I'll take the chills once in a while for now. I know it has been a while since you posted, hope you are well! Let me know if you do get this though. would be nice to compare our journeys with ms... blessings!!!
I've been on Rebif for over 6 years now & I'm a 51 year old female. For the first 4 years, I would get mild chills maybe once a year or so. They started happening more frequently the last couple of years & becoming more severe. I called MS Lifelines & a couple of the different nurses told me it's extremely important to be well hydrated on the day you take your shots - actually best to get in a full 64 oz that day. I used to wait to take my Advil until an hour or so after my shot around bedtime. Last month, my chills happened about 20 min after my shot & were absolutely terrible! My whole body was shaking like a leaf, teeth chattering, the whole nine yards. I took Advil immediately when I felt them coming on, but it was too late. Chills lasted for almost an hour, whole body feels tight & tensed up. My pulse rate shot up to 80-90 & stayed there for about 5 hours, even when I was laying in bed. The only thing that seems to help the chills is putting on layers of blankets & having the heating pad on me. This one really scared me! MS Lifelines nurse said sometimes our bodies just start to metabolize medication differently (I'm 2 years in to menopause). She suggested I call my neurologist & drop down to 22mcg (I've been on 44 the whole time), which I have done. I'm taking the Advil about 45 min. BEFORE shot now & haven't had any problems. 22's don't seem to burn as much either! Will see my dr tomorrow. She said she wants me to go back up to 44, but we'll talk about it tomorrow. Sure I'll have to get another MRI to check things out. Best of luck to all of you & thanks for posting so others don't feel so alone in this!
- Rebif Information for Consumers
- Rebif Information for Healthcare Professionals (includes dosage details)
- Side Effects of Rebif (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Nov 2009 • 1 answer
Posted 10 Feb 2010 • 1 answer
Been on Gilenya 5 months, severe case of psorisias has broken out on my butt - anyone else had this?
Posted 1 Aug 2011 • 1 answer
Posted 19 Nov 2011 • 2 answers
Posted 20 Nov 2014 • 3 answers